Dysport/Botox Side Effects - Please read this before getting Botox or Dysport.
I do not have a personal agenda. I am not a member...
- 29 Feb 2012
I do not have a personal agenda. I am not a member of PETA or any other activist organization. I am an intelligent, educated, responsible and rational person. I do not have anything against anyone who wants to use injectables or any other treatment for anti-aging. I used to be one of those people.
I have had plastic surgery, fillers and botulinum toxin injections. I was not a “junkie”….just a normal person that wanted to try and slow the age clock….just a little. I was scared to get my first Botox injection….we perhaps all are just a little. And…my first experience with an botulinum toxin injection was fine. When it came time for the next….even though my injector was an experienced, very well-known board certified physician and a leader in the field.....something went terribly wrong. And I am here to tell you…..THIS CAN HAPPEN TO YOU.
I am not unique. I know MANY others who have suffered horribly from these side effects and from the spread of the botulinum toxin. It doesn't seem to matter if you have had injections in the past with no effects or if you are receiving them for the first time….it doesn’t seem to matter if you receive 4 units or 100 units…..it doesn’t matter if you are 16 years old or 50 years old…..you are at risk. The risks are REAL and the symptoms that you can suffer are some so horrible… they are beyond what you can even possibly imagine. I urge you to continue reading before making your decision to take this risk.
Let me first assure you that before my injections…..I was a healthy, vibrant, active, athletic, and hard-working female who loved life. Since the ill-fated injection of Dysport two years ago, my life has completely changed. I have posted in bits and pieces in other discussion threads…but felt it necessary to post my story as its own.
Over the past 2 years since my injection....I have been hospitalized twice, been to the ER 7 times....have had 3 MRIs, CT scans, EEG, every single imaginable blood and autoimmune test possible…even tests for things that are so rare you have never even heard of them. I do not have any other disease, psychological or medical problem. The botulinum toxin symptoms, which began 3 days after my injection and ramped up to full effect 30 days later…. rendered me non-functional. I had to take leave from work twice.....the first time for 2 months and the second time for 4 months (symptoms are known to come/go and relapse).
My symptoms ran the gamut of head pressure, headache, ear pressure, ears ringing, muscle spasms, naseau, incontinence, nerve pain, inability to have a bowel movement, nerve sensations down my neck/spine, severe head tremors, slurred speech, convulsions, seizure-type episodes, sensitivity to noise/light/sound, blurred vision, dry mouth, dry eyes, muscle twitches, muscle weakness, abnormal gait, heart racing, difficulty breathing, difficulty swallowing, trouble moving my jaw, tingling and numbness in extremities, acid-burning feeling throughout my body, fatigue, hot flashes, cold sweats.
We are not talking about 2-3 weeks of symptoms…..nor are we talking about symptoms that necessarily subside once you regain movement of your muscles that were injected. We are talking about MONTHS and in my case, YEARS of symptoms. We are talking about close to over $75K in medical bills. We are talking about not being able to drive, go outside, eat, work, live alone.....we are talking about a complete life-altering nightmare. Other people on this site have spoken about anxiety as being a side effect. The anxiety and panic that can be created from this drug are feelings that I do not even wish on my worst enemy. I have experienced first hand the reason why there is such concern should this toxin ever be used as a chemical weapon. The anxiety created from this toxin is like having a severe panic attack ALL of the time......24 hours/day. The pressure against your body is excrutiating....the feelings of not being able to breathe are horrific....you are living in a state of absolute terror constantly.....the panic is in your skin, your brain, your bones...is permeates your entire being. For hours on end. There are times that you truly would rather be dead as opposed to living in the nightmare that you are caught in. This is a common feeling for those of us who have experienced this.
I have "chatted" and personally spoken to MANY women who are suffering these effects. None of us have any agenda other than to educate ourselves and others on what really CAN happen with this toxin. There are lots of horror stories on this site….and thousands of reports submitted to the FDA. Unfortunately….for now we can only support each other as there are no long-term studies or outcomes research being done. And…well, the medical community using these botulinum toxin injections has to start admitting to our existence, stop insulting our intelligence and stop denying our symptoms are related to our injections. Some of us have been lucky enough to find healthcare providers that offer help (although there is NO treatment or cure for what we are suffering)…but the majority of us are left to suffer without care.
Read the black box warning on the drug. It is there for a reason.....although it took a consumer advocacy group to petition the FDA to demand it. And…the side effects do NOT just happen in cases at higher doses or only with people with previous neurological conditions. Find the scientific studies done in the lab that indicate that once injected....the toxin can move from nerve axon to nerve axon...and into the central nervous system. Learn how the toxin affects nerves beyond the neuromuscular junction…with effects lasting for years. Find the numerous studies that conclude that not enough is known about how this toxin is actually metabolized in the body or how (or if?) it leaves the body. All of this information is out there. Believe it…and believe me.
I still cannot work full-time….I still cannot live alone….and I still suffer severely on a daily basis…2 years later. I made the biggest mistake of my life when I decided to have toxin injections. Sometimes the only thing that gives me strength is when I can help to educate others to the real danger of this drug. DO THE RESEARCH. I didn’t…until it was too late for me…and admittedly….I did not make an informed, educated decision. You now can. Hopefully it is not too late for you.